California, 2008Cold in California, April 24, 2008
April 24, 2008 · NWS STO · 2 events in 2 counties and zones
Clear skies and light winds over the Sacramento Valley allowed temperatures in several locations to drop to record levels on the morning of the 24th.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clear skies and light winds over the Sacramento Valley allowed temperatures in several locations to drop to record levels on the morning of the 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Apr 23, 8:00 PM PST, 4 hours earlier.
Area forecast discussion, Apr 23, 8:00 PM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 PM PDT WED APR 23 2008
.DISCUSSION...
ISOLATED SHOWERS OVER THE EASTERN PORTION OF THE AREA LATE THIS
AFTERNOON AND EVENING...MAINLY NORTH OF HIGHWAY 50 WITH A PIECE OF
ENERGY MOVING THROUGH THE TROUGH OVER NORTHERN CALIFORNIA. AN ISOLATED
THUNDERSTORM DEVELOPED THIS AFTERNOON AROUND 330 PM NEAR WHITMORE.
THE TROUGH MOVES TO THE EAST OVERNIGHT TONIGHT BRINGING AN END TO
THE SHOWER ACTIVITY OVER THE LASSEN PARK AREA AND FAR NORTHERN
SIERRA. TEMPERATURES WILL BE COOLER TONIGHT WITH CLEARER SKIES AND A
LITTLE COOLER AIR MASS. A RIDGE OF HIGH PRESSURE BUILDS IN BEHIND
THE TROUGH BRINGING WARMER TEMPERATURES TOMORROW. TEMPERATURES WILL
CONTINUE TO WARM OVER THE WEEKEND WITH A RIDGE OVER THE AREA AND 850
MB TEMPERATURES RISING TO AROUND 16 DEGREES. A COOLING TREND IS
EXPECTED FOR EARLY NEXT WEEK WITH AN UPPER LEVEL TROUGH MOVING OVER
THE WEST COAST. THIS TROUGH WILL BRING A SLIGHT CHANCE OF
PRECIPITATION OVER THE NORTHERN MOUNTAINS TUESDAY INTO WEDNESDAY.
&&
.AVIATION...
UPPER LEVEL TROUGH IS MOVING TO THE EAST OF THE AREA TONIGHT
BRINGING CLEAR SKIES AND DIMINISHING THE MOUNTAIN SHOWERS. VFR
CONDITIONS ARE EXPECTED IN THE VALLEY THROUGH TOMORROW WITH HIGH
PRESSURE BUILDING OVER THE AREA. MVFR CONDITIONS WITH AREAS OF
IFR/LIFR CONDITIONS OVER THE LASSEN PARK AREA AND THE SIERRA UNTIL
10Z. VFR CONDITIONS WITH SUNNY SKIES ARE EXPECTED TO PREVAIL ACROSS
INTERIOR NORTHERN CALIFORNIA DURING THE DAY THURSDAY.
&&
.STO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 23, 6:00 AM PST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT WED APR 23 2008
CAZ013>019-063-064-066>069-241400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT WED APR 23 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Cold/Wind Chill, Northern Sacramento Valley
- When
- April 24, 12:00 AM PST to 11:59 PM PST
- Where
- Northern Sacramento Valley forecast zone
- Reported by
- ASOS
The low temperature at Redding Airport was 32 degrees, which broke the old daily low temperature record of 33 degrees set at the airport and at the old city station in 1974. The low temperature at the Red Bluff airport dropped to 35 degrees, which tied the previous daily low temperature record set in 1964.
Cold/Wind Chill, Southern Sacramento Valley
- When
- April 24, 12:00 AM PST to 11:59 PM PST
- Where
- Southern Sacramento Valley forecast zone
- Reported by
- ASOS
The low temperature at Sacramento Executive Airport dropped to 36 degrees, which tied the daily low temperature record set in 1964.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, April 24, 2008$3.8 million · EF2 · 20 events
- Tornadoes and Flash Flooding in Iowa, April 24 to 25, 2008$210,000 · EF2 · 29 events
- Tornadoes and Flash Flooding in Wisconsin, April 24 to 25, 2008$1.1 million · EF1 · 40 events
- Tornadoes and Flash Flooding in Iowa, April 24 to 26, 2008$1.6 million · EF0 · 46 events
- Tornado and Flash Flood in Nebraska, April 24 to 25, 2008$1.3 million · EF1 · 17 events
- Hail and Damaging Winds in Kansas, April 24, 2008$678,000 · 4.25 in hail · 22 events
- Flash Flooding and Flooding in Iowa, April 24 to 30, 2008$1.1 million · 8 events
- Wildfire in Michigan, April 24, 2008$750,000 · 1 event
- Hail and Damaging Winds in Nebraska, April 24, 2008$155,000 · 1 in hail · 7 events
- Tornadoes and Hail in Kansas, April 24 to 25, 2008EF1 · 17 events
- Flooding in Missouri, April 24 to 28, 20089 events
- Hail in Iowa, April 24 to 25, 20081 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88191, 88193.